Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 15, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 26, 2015, 2:49 PM CDT for Brown County, Coleman County, Texas. It was in force for 26 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 2:49 PM CDT (19:49 UTC)
- Expired
- Apr 26, 2015, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Brown County, TX, Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:51 PM CDT | TORNADO | 1 N Burkett, TX | DPS ABILENE REPORTS TORNADO ON THE GROUND JUST NORTH OF BURKETT. |
| Apr 26, 2:51 PM CDT | TORNADO | 1 N Burkett, TX | DPS ABILENE REPORTS TORNADO ON THE GROUND JUST OF BURKETT. |
| Apr 26, 2:56 PM CDT | HAIL 2.75 | 5 S Cross Plains, TX | |
| Apr 26, 3:00 PM CDT | HAIL 2.5 | Cross Cut, TX | |
| Apr 26, 3:13 PM CDT | TORNADO | 1 Wnw May, TX | RESIDENT REPORTS TORNADO ON THE GROUND...AND IT HAS BEEN OBSERVED FOR THE LAST 10 MINUTES. |
| Apr 26, 3:17 PM CDT | HAIL 1.75 | 6 N May, TX | |
| Apr 26, 3:24 PM CDT | TORNADO | 3 N May, TX | VIDEO OF A TORNADO 3 MILES NORTH OF MAY VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WFUS54 KSJT 261949
TORSJT
TXC049-083-262015-
/O.NEW.KSJT.TO.W.0015.150426T1949Z-150426T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 315 PM CDT
* AT 248 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR BURKETT...AND
MOVING EAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THE TORNADO WILL BE NEAR...
CROSS CUT AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3195 9929 3208 9927 3208 9912 3209 9912
3209 9909 3208 9893 3204 9888 3192 9881
TIME...MOT...LOC 1950Z 266DEG 25KT 3203 9920
TORNADO...OBSERVED
HAIL...1.75IN
$$1 follow-up statement
145
WWUS54 KSJT 262003
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT SUN APR 26 2015
TXC083-262013-
/O.CAN.KSJT.TO.W.0015.000000T0000Z-150426T2015Z/
COLEMAN TX-
303 PM CDT SUN APR 26 2015
...THE TORNADO WARNING FOR NORTHEASTERN COLEMAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3194 9919 3207 9919 3208 9912 3209 9912
3209 9909 3208 9893 3204 9888 3192 9881
TIME...MOT...LOC 2003Z 266DEG 25KT 3204 9909
$$
TXC049-262015-
/O.CON.KSJT.TO.W.0015.000000T0000Z-150426T2015Z/
BROWN TX-
303 PM CDT SUN APR 26 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN BROWN COUNTY
UNTIL 315 PM CDT...
AT 300 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR CROSS CUT...AND
MOVING EAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC STORM WILL BE NEAR...
MAY AROUND 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3194 9919 3207 9919 3208 9912 3209 9912
3209 9909 3208 9893 3204 9888 3192 9881
TIME...MOT...LOC 2003Z 266DEG 25KT 3204 9909
TORNADO...OBSERVED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:33 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 26, 1:33 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 133 PM CDT Sun Apr 26 2015 .SHORT TERM... (Tonight and Tomorrow) ...There is the possibility of severe thunderstorms this afternoon and evening... An upper low has closed over New Mexico early this afternoon and will move east over the Panhandle through tonight. At the surface, rich low level moisture has returned to most of West Central Texas with a dryline moving slowly into the western tier of counties. Expect severe storms for the remainder of the afternoon and evening as the dryline advances to the east. The best chance for severe weather continues to be east of a Sweetwater to San Angelo to Sonora line. The main hazards will be a few tornadoes, large hail(larger than goofball size) and damaging winds. Expecting a dry slot enveloping our southwestern CWA tomorrow with a chance of thunderstorms continuing over the remainder of the CWA. Lows tonight will be in the mid 50s. Highs tomorrow will be in the low to mid 70s over the northern half of the area and upper 70s to low 80s over the southern half of the area as a frontal boundary sags south through the area. 15 .LONG TERM... (Monday night through Sunday) The upper-level cyclone will be moving slowly east across the southern Plains Monday night through Tuesday. Cold temps aloft associated with this feature will support a continued chance of showers and thunderstorms, despite relatively weak synoptic scale forcing for ascent over the region. Any precipitation that develops Monday night or Tuesday should remain light, with total precipitation amounts of less than 1/10". Widespread cloud cover and low-level cold advection on Tuesday will keep afternoon temperatures in the 60s areawide. With skies clearing and winds diminishing Tuesday night, overnight lows will be on the cool side. Wednesday morning low temperatures will be in the 40s across most of the area, although a few low-lying areas and river valleys could briefly touch the upper 30s. Deep-layer northerly flow is progged to develop on the backside of the departing shortwave trough, maintaining well below normal temperatures through Wednesday. Benign weather conditions are expected for the latter half of the work-week as mid-level ridging builds over the southwest CONUS, spreading into the Plains by Thursday. This will result in dry weather and a warming trend. Expect afternoon temperatures in the lower 80s by Friday. Quiet weather will continue on Saturday, with the next chance for showers and thunderstorms on Sunday as the ridge breaks down in advance of an approaching shortwave trough. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 74 49 63 45 / 40 30 40 20 5 San Angelo 54 80 50 65 44 / 20 10 30 20 5 Junction 53 82 55 67 43 / 50 10 10 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/25
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 128 PM CDT SUN APR 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 128 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS. DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Special weather statement, Apr 26, 1:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CDT SUN APR 26 2015 TXZ066-127-128-139-261900- RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX- 134 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR RUNNELS...TAYLOR...COLEMAN AND CALLAHAN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CREWS...OR ABOUT 13 MILES EAST OF WINTERS...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... NOVICE BY 140 PM CDT GOLDSBORO BY 145 PM CDT LAWN AND OVALO BY 150 PM CDT OPLIN BY 200 PM CDT LAT...LON 3228 9989 3217 9923 3184 9961 3190 9994 TIME...MOT...LOC 1834Z 209DEG 24KT 3200 9975
Special weather statement, Apr 26, 1:36 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 136 PM CDT SUN APR 26 2015 TXZ098-261900- HASKELL TX- 136 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR HASKELL COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 134 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF SAGERTON...OR ABOUT 10 MILES NORTH OF HAMLIN...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... SAGERTON BY 150 PM CDT RULE BY 200 PM CDT LAT...LON 3322 9982 3296 9982 3296 9999 3329 9999 TIME...MOT...LOC 1836Z 217DEG 25KT 3304 10011
Local storm report, Apr 26, 2:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL ANSON 32.76N 99.90W
04/26/2015 E0.88 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500200
JDLocal storm report, Apr 26, 2:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
233 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 7 NE SILVER VALLEY 32.03N 99.46W
04/26/2015 E1.00 INCH COLEMAN TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1500201
DOLLLocal storm report, Apr 26, 2:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 3 W WEINERT 33.32N 99.72W
04/26/2015 E1.00 INCH HASKELL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500202
DOLLLocal storm report, Apr 26, 2:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
245 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TORNADO 3 N CROSS CUT 32.08N 99.13W
04/26/2015 BROWN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1500203
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:04 PM CDT | Special Weather Statement | SJT | Jones | 26 min |
| Apr 26, 1:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 26, 1:34 PM CDT | Special Weather Statement | SJT | Coleman | 26 min |
| Apr 26, 1:36 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 26, 1:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 49 min |
| Apr 26, 1:50 PM CDT | Tornado Warning | SJT | Jones | 25 min |
| Apr 26, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 48 min |
| Apr 26, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 66 min |
| Apr 26, 2:17 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 28 min |
| Apr 26, 2:32 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 43 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 26, 2:43 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 47 min |
| Apr 26, 3:07 PM CDT | Tornado Warning | SJT | Brown | 23 min |
| Apr 26, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 51 min |
| Apr 26, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 49 min |
| Apr 26, 3:21 PM CDT | Tornado Warning | SJT | Brown | 24 min |
| Apr 26, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 41 min |
| Apr 26, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 53 min |
| Apr 26, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| Apr 26, 3:47 PM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Apr 26, 3:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 48 min |
| Apr 26, 4:37 PM CDT | Special Weather Statement | SJT | Jones | 38 min |
| Apr 26, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 58 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 53 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan | 36 min |
| Apr 26, 5:12 PM CDT | Special Weather Statement | SJT | Taylor | 33 min |
| Apr 26, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 67 min |
| Apr 26, 5:43 PM CDT | Special Weather Statement | SJT | Taylor | 32 min |
| Apr 26, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 41 min |
| Apr 26, 5:56 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford, Taylor | 3 hr |
| Apr 26, 6:14 PM CDT | Special Weather Statement | SJT | Brown | 31 min |
| Apr 26, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 57 min |
| Apr 26, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 41 min |
| Apr 26, 6:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 28 min |
| Apr 26, 6:50 PM CDT | Special Weather Statement | SJT | Jones | 55 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.